Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2006, 7:06 PM CDT for Nemaha County, Nebraska. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2006, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 11, 2006, 7:25 PM CDT
- In force
- 19 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:10 PM CDT | HAIL 0.75 | Johnson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 120005 SVROAX NEC127-120030- /O.NEW.KOAX.SV.W.0113.060412T0006Z-060412T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 706 PM CDT TUE APR 11 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEMAHA COUNTY IN SOUTHEAST NEBRASKA * UNTIL 730 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR JOHNSON...OR ABOUT 30 MILES NORTHWEST OF FALLS CITY...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERU AROUND 715 PM CDT... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4046 9605 4028 9594 4038 9564 4053 9575 $$ BOUSTEAD
2 follow-up statements
000 WWUS53 KOAX 120016 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 716 PM CDT TUE APR 11 2006 NEC127-120030- /O.CON.KOAX.SV.W.0113.000000T0000Z-060412T0030Z/ NEMAHA NE- 716 PM CDT TUE APR 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NEMAHA COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR PERU...OR ABOUT 32 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 45 MPH. THIS STORM MAY PRODUCE HAIL THE SIZE OF NICKELS OR LARGER. GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4050 9587 4037 9574 4038 9564 4053 9571 $$ BOUSTEAD
000 WWUS53 KOAX 120025 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 725 PM CDT TUE APR 11 2006 NEC127-120035- /O.CAN.KOAX.SV.W.0113.000000T0000Z-060412T0030Z/ NEMAHA NE- 725 PM CDT TUE APR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NEMAHA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA... THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. LAT...LON 4050 9587 4037 9574 4038 9564 4053 9571 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:25 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 11, 2:25 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT TUE APR 11 2006 .DISCUSSION... MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS. SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR 500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z. WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S... AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING. BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS... IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN. LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK ...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Apr 11, 5:38 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT TUE APR 11 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 538 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT. DDN
In the hours before
Local storm report, Apr 11, 6:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FIRTH 40.53N 96.60W
04/11/2006 E0.75 INCH LANCASTER NE TRAINED SPOTTER
&&
SKLocal storm report, Apr 11, 6:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 SW PLATTSMOUTH 41.00N 95.90W
04/11/2006 E1.00 INCH CASS NE TRAINED SPOTTER
&&
SKLocal storm report, Apr 11, 6:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL PLATTSMOUTH 41.01N 95.89W
04/11/2006 E1.00 INCH CASS NE TRAINED SPOTTER
&&
SKLocal storm report, Apr 11, 6:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL PLATTSMOUTH 41.01N 95.89W
04/11/2006 E1.00 INCH CASS NE EMERGENCY MNGR
&&
SKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.